MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306AU
Medical Device Problem Codes Fracture (1260); Unintended Movement (3026)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other, senior counsel, litigation.Please note that the exact event date is unknown and the event date is the complaint awareness date.It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused filter fracture, organ perforation and tilt.The implant procedural details, indication for filter placement and medical history have not been provided.There is currently no additional information available for review.The product remains implant and unavailable for analysis, the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The trapease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with practitioner technique and vessel anatomy, specifically asymmetry and tortuosity.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu) and notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Perforation may impact adjacent organs.The ifu also states that filter fracture is a potential complication of vena cava filters.Anatomic locations that create concentrated stress points from filter deformation (for example, deployment at apex of scoliosis, overlapping of either of the renal ostia, or placement adjacent to a vertebral osteophyte) may contribute to fracture of a particular filter strut.Without post implant image reports the reported events could not be confirmed or further clarified.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.Please note that this is the initial report for this product.
 
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a trapease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to filter fracture, organ perforation and tilt.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: a2, a4, b3, b4, b5, b6, b7, d1, d4, d10, g2, g3, g6, h1, h2 and h6.Additional information is pending and will be submitted within 30 days of receipt.
 
Event or Problem Description
Additional information received per the medical records indicate that the patient has a history of deep vein thrombosis (dvt).The filter was implanted via the patient's right internal jugular vein.It was placed into the inferior vena cava (ivc) and a venogram was performed to confirm the location of the renal veins.The filter was deployed into the infrarenal area of the ivc.Additional information received per the patient profile form (ppf) states that the patient experienced filter fracture within the ivc, ivc perforation, organ perforation and filter tilt.The patient became aware of the reported events approximately ten years and three months after the index procedure.The patient also experienced the following: pain ( leg, chest, neck, shoulder, ankle, back), hand swelling, tingling, hand cold, breathing problems, rapid heartbeat, hard heart rhythm, confusion, lightheadedness, hypotension, nausea, diverticulosis, bowel ailments, bleeding, depression and nightmares.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: b4, d4, g3, g6, h1, h2, h4 and h6.It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused filter fracture, organ perforation and tilt.The patient reported becoming aware of filter fracture, inferior vena cava (ivc) and organ perforation, and filter tilt, approximately ten years and three months post implant.The patient also reported experiencing leg, chest, neck, shoulder, ankle and back pain, hand swelling, tingling and cold, breathing problems, rapid heartbeat, hard heart rhythm, confusion, lightheadedness, hypotension, nausea, diverticulosis, bowel ailments, bleeding, depression and nightmares.According to the medical record the patient had a history of deep vein thrombosis.The filter was implanted via the right internal jugular vein and deployed into the infrarenal area of the ivc after a venogram was performed to confirm the location of the renal veins.The product remains implant and therefore not available for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with practitioner technique and vessel anatomy, specifically asymmetry and tortuosity.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu) and notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Perforation may impact adjacent organs.The ifu also states that filter fracture is a potential complication of vena cava filters.Anatomic locations that create concentrated stress points from filter deformation (for example, deployment at apex of scoliosis, overlapping of either of the renal ostia, or placement adjacent to a vertebral osteophyte) may contribute to fracture of a particular filter strut.Without post implant image reports the reported events could not be confirmed or further clarified.Pain, hand swelling, tingling and cold, breathing problems, rapid heartbeat, hard heart rhythm, confusion, lightheadedness, hypotension, nausea, diverticulosis, bowel ailments, bleeding, depression and nightmares do not represent a device malfunction and may be related to underlying patient specific issues or pre-existing comorbidities that have not been provided.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
TRAPEASE PVCF FEM/JUG 55CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14006151
Report Number9616099-2022-05517
Device Sequence Number14546164
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Model Number466P306AU
Device Catalogue Number466P306AU
Device Lot Number15491730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer04/18/2022
05/17/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date05/16/2022
05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MICROPUNCTURE NEEDLE; UNKNOWN DILATOR; UNKNOWN MICROWIRE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age70 YR
Patient SexFemale
Patient Weight93 KG